Thunderstorm Wind, Vermilion
- When
- July 21, 5:36 PM CST to 5:40 PM CST
- Where
- Vermilion County, Danville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.133, -87.617
Several power lines and trees were blown down.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 21, 12:50 PM CST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 150 PM CDT WED JUL 21 2004 .DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY... BOUNDARY EXPECTED TO SLOWLY SAG SOUTH INTO CWA OVER THE NEXT 24 HOURS ALLOWING AXIS OF CONVECTION TO BEGIN TO IMPACT AREA. FORECAST AREA WELL INTO WARM SECTOR THIS AFTERNOON WITH DEW POINTS WELL INTO THE 70S. BLOW-OFF CLOUDS FROM IOWA/NORTHERN ILLINOIS CONVECTION HAVE HAMPERED HEATING A BIT IN THE NORTH BUT STILL LOOKING AT CAPES AS HIGH AS 5500 J/KG. HOWEVER...ALSO HAVE NICE CAP STILL IN PLACE. PREFRONTAL SURFACE TROUGH IS EVIDENT IN A NORTHEAST-SOUTHWEST ORIENTATION FROM PONTIAC TO NEAR TAYLORVILLE. LAPS INDICATES BEST INSTABILITY AND WEAKEST CAP ALONG THIS BOUNDARY AND FEEL THAT THAT AREA ALONG BOUNDARY MAY BE ABLE TO FIRE NEXT FEW HOURS. OTHERWISE...FORECAST AREA MAY HAVE TO WAIT FOR BETTER ORGANIZED SYSTEM TO ENTER THE REGION FROM NORTHERN MISSOURI LATER THIS AFTERNOON INTO THIS EVENING. CONVECTIVE AXIS SHOULD SET UP ACROSS AREA ON THURSDAY BRINGING ANOTHER SHOT AT STORMS. ALTHOUGH INSTABILITY SHOULD BE LESS...BEST FLOW AT MIDDLE LEVELS SHOULD ALSO BE IN PLACE. A SERIES OF DISTURBANCES SHOULD LEAD TO A GOOD CHANCE OF STORMS. AS BOUNDARY SHIFTS SOUTH ON FRIDAY POPS SHOULD END FROM THE NORTH. WILL KEEP CHANCE IN ALL AREAS EARLY FRIDAY PER 12Z ETA. FOLLOWED CLOSELY MAV TEMP GUIDANCE. MET SEEMS TOO COOL WITH FORECASTS OF ONLY UPPER 60S AT SPRINGFIELD FRIDAY. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... SURFACE RIDGE BUILDS INTO REGION FRIDAY NIGHT BRINGING ANOTHER COOL AND DRY WEEKEND TO FORECAST AREA. 00Z GFS ENSEMBLES AND MEAN SUGGEST GENERALLY DRY CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF PACKAGE. WITH LACK OF SURFACE FOCUS AND GULF MOISTURE CUT OFF WILL GO DRY. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BARKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1042 AM CDT WED JUL 21 2004 ILZ027>031-036>038-221100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG AND PEORIA 1043 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STATIONARY FRONT ACROSS NORTHERN ILLINOIS WILL INTERACT WITH A HOT AND HUMID VERY UNSTABLE AIR MASS TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ALONG AND NORTH OF A LEWISTOWN TO PEKIN TO BLOOMINGTON LINE THIS AFTERNOON. THE PRIMARY THREAT WITH THESE STORMS WILL BE BOW ECHOES WITH DAMAGING WIND GUSTS...ALONG WITH LARGE HAIL AND HEAVY DOWNPOURS. IN ADDITION TO THE STORMS...TEMPERATURES AROUND 90 DEGREES COMBINE WITH DEWPOINTS IN THE 70S WILL CREATE HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. FRIENDS...RELATIVES OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK FROM THE HEAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE STATIONARY FRONT SLOWLY MOVE INTO THE AREA FOR THURSDAY AND FRIDAY. THE FRONT WILL AGAIN INTERACT WITH THE HOT AND HUMID AIR ALREADY IN PLACE AND PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS ON THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND MAY STILL BE NEEDED TONIGHT. ILZ040>057-061-221100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR...HAVANA... JACKSONVILLE...LINCOLN...MATTOON...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1043 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT... A STATIONARY FRONT ACROSS NORTHERN ILLINOIS WILL INTERACT WITH HOT AND HUMID VERY UNSTABLE AIR MASS TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ALONG AND NORTH OF A QUINCY TO SPRINGFIELD TO TERRE HAUTE INDIANA LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY DOWNPOURS. IN ADDITION TO THE STORMS...TEMPERATURES IN THE LOWER 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO CREATE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. FRIENDS...RELATIVES OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK FROM THE HEAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE STATIONARY FRONT SLOWLY MOVE INTO THE AREA FOR THURSDAY AND FRIDAY. THE FRONT WILL AGAIN INTERACT WITH THE HOT AND HUMID AIR ALREADY IN PLACE AND PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS ON THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1043 AM CDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND INTO THIS EVENING WITHIN A HOT AND HUMID AIR MASS. SOME OF THE STORMS COULD CONTAIN HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. IN ADDITION TO THE STORMS...TEMPERATURES FROM 90 TO 95 DEGREES COMBINED WITH DEWPOINTS IN THE 70S WILL CREATE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. FRIENDS...RELATIVES OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK FROM THE HEAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE STATIONARY FRONT SLOWLY MOVE INTO THE AREA FOR THURSDAY AND FRIDAY. THE FRONT WILL AGAIN INTERACT WITH THE HOT AND HUMID AIR ALREADY IN PLACE AND PRODUCE THUNDERSTORMS ACROSS CENTRAL ILLINOIS ON THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. HUETTL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 241 PM CDT WED JUL 21 2004 ILZ027>031-036>038-212040- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG AND PEORIA 241 PM CDT WED JUL 21 2004 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR FULTON AND KNOX COUNTIES... ...SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 9 PM FOR PEORIA...STARK...MARSHALL...MCLEAN...TAZEWELL AND WOODFORD COUNTIES... SOME CITIES INCLUDED IN THE SEVERE THUNDERSTORM WATCH AREA INCLUDE PEORIA...BLOOMINGTON/NORMAL...EAST PEORIA...PEKIN...MORTON... EUREKA...WYOMING AND LACON. KH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 439 PM CDT WED JUL 21 2004 ILZ028>031-037-038-220200- MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON AND PEORIA 439 PM CDT WED JUL 21 2004 ...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM... THE FOLLOWING COUNTIES REMAIN IN THE SEVERE THUNDERSTORM WATCH...PEORIA...TAZEWELL...MCLEAN...WOODFORD...MARSHALL...AND STARK. SOME CITIES INCLUDED IN THE WATCH AREA INCLUDE...PEORIA... BLOOMINGTON/NORMAL...EAST PEORIA...PEKIN...MORTON...EUREKA... WYOMING...AND LACON. BARNES
The Indianapolis radar (KIND), 123 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Several power lines and trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412427, 5412426.